Bleeding after seven days by taking i pill

Patient

Q: Sir, me and my gf had sex on 29th dec. and i ejaculate inside her for 3 times and after unprotected sex she took i-pill within 15 hrs. now after 7 days she started bleeding. her LMP was on 13th dec. and expected next period due date is 13-16 jan. what about this bleeding? is there any chances of getting pregnant? is it real period or just a bleeding??? plz help me ... thnakyou

Doctor

A:   It is natural to have bleeding after taking an emergency contraceptive and there is little need for concern. What your girl friend is experiencing may be due to withdrawal bleed. A common side effect of the pill is that it causes spotting at irregular intervals, which should go away by itself after the next period. If your girlfriend experiences bleeding that is getting worse or is having abdominal pain, fever or dizziness, I would suggest that she see her doctor immediately.

Comments / Follow Ups

Doctor: Thank you for writing to us.

A Ipill is made of the hormone Levonorgestrel which is a progesterone hormone. The action of the progesterone is to maintain pregnancy but a high level of Progesterone will increase the level but the withdrawal will cause the opposite effect and heavy bleeding as there is more blood flow to the area.

Basically, progesterone increases blood flow and then it bleeds more.

This is how the Ipill causes the bleeding.

Coming to your next question. You should use condoms or take regular birth control. You should only take the Ipill as an emergency pill meaning when you have a condom tear or you forget to take the regular pill.

Never take a tablet unnecessarily or use it regularly because it has many side effects like bleeding from the uterus.

Hope this answered your question.

Related Q&A

Q: Is it possible for me to be pregnant? Are these signs? Is it too early to tell? I had unprotected sex on 12/16/16, an...

Q: I had my period from 12- 18 and realised drops of blood from 18-25.had sex on 5-10 but he produced outside .i feel bl...

Q: Hello, I took the morning after pill (19th November) whilst I was at the end of my first period and within two weeks ...

Q: Hi I had unprotected sex on my ovulation day or at least around that time. But I still had my period thirteen days a...

Q: On the poor advice from someone at Planned Parenthood (who I think was a volunteer and not a professional), about a w...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews